MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 35CM, STAND; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HGSTAR, 14.5 FR, ST, 35CM, STAND; DIALYSIS CATHETER
Model Number 5833350
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photos were provided for review.As this is the only complaint associated with this lot number, a device history record review will not be required.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(b)(4), (expiration date: 12/2020).
 
Event or Problem Description
It was reported that upon opening the dialysis catheter package, foreign material was allegedly present and the catheter was not used.Reportedly, another catheter was opened to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one hemostar hemodialysis catheter photo was received and evaluated.The photo appears to show a whitish foreign material on the device package, this investigation confirms the alleged foreign material in device package.The definite root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Pma/510k mfr site (results, conclusion.).
 
Event or Problem Description

Brand Name
HGSTAR, 14.5 FR, ST, 35CM, STAND
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8923246
Report Number3006260740-2019-02473
Device Sequence Number1904152
Product Code MSD
UDI-Device Identifier00801741013362
UDI-Public(01)00801741013362
Combination Product (Y/N)N
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833350
Device Catalogue Number5833350
Device Lot NumberREDP2191
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1